TITLE

Inversion positivity and the sharp Hardy—Littlewood—Sobolev inequality

AUTHOR(S)
Frank, Rupert L.; Lieb, Elliott H.
PUB. DATE
September 2010
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2010, Vol. 39 Issue 1/2, p85
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We give a new proof of certain cases of the sharp HLS inequality. Instead of symmetric decreasing rearrangement it uses the reflection positivity of inversions in spheres. In doing this we extend a characterization of the minimizing functions due to Li and Zhu.
ACCESSION #
51930544

 

Related Articles

  • Rigidity results with applications to best constants and symmetry of Caffarelli-Kohn-Nirenberg and logarithmic Hardy inequalities. Dolbeault, Jean; Esteban, Maria; Filippas, Stathis; Tertikas, Achilles // Calculus of Variations & Partial Differential Equations;Nov2015, Vol. 54 Issue 3, p2465 

    We take advantage of a rigidity result for the equation satisfied by an extremal function associated with a special case of the Caffarelli-Kohn-Nirenberg inequalities to get a symmetry result for a larger set of inequalities. The main ingredient is a reparametrization of the solutions to the...

  • Best constants in second-order Sobolev inequalities on compact Riemannian manifolds in the presence of symmetries. Ali, Mohammed // Turkish Journal of Mathematics;Dec2012, Vol. 36 Issue 4, p601 

    Let (M, g) be a smooth compact 3 ≤ n-dimensional Riemannian manifold, and G a subgroup of the isometry group of (M, g). We establish the best constants in second-order for a Sobolev inequality when the functions are G-invariant.

  • Weak log-Sobolev and L weak Poincaré inequalities for general symmetric forms. Deng, Changsong; Song, Yanhong // Frontiers of Mathematics in China;Dec2012, Vol. 7 Issue 6, p1059 

    Weak log-Sobolev and L weak Poincaré inequalities for general symmetric forms are investigated by using newly defined Cheeger's isoperimetric constants. Some concrete examples of ergodic birth-death processes are also presented to illustrate the results.

  • Size consistency of explicit functionals of the natural orbitals in reduced density matrix functional theory. Lathiotakis, N. N.; Gidopoulos, N. I.; Helbig, N. // Journal of Chemical Physics;Feb2010, Vol. 132 Issue 8, p084105 

    We report a size-inconsistency problem for several functionals within reduced density matrix functional theory. Being explicit functionals of the natural orbitals and occupation numbers, instead of the one-body reduced density matrix, many of the approximate functionals are not invariant under...

  • Transforming to Lorentz gauge on de Sitter. Miao, S. P.; Tsamis, N. C.; Woodard, R. P. // Journal of Mathematical Physics;Dec2009, Vol. 50 Issue 12, p122502 

    We demonstrate that certain gauge fixing functionals cannot be added to the action on backgrounds such as de Sitter, in which a linearization instability is present. We also construct the field-dependent gauge transformation that carries the electromagnetic vector potential from a convenient,...

  • Further interpretation of some fractional Ostrowski and Grüss type inequalities. Anastassiou, George A. // Journal of Applied Functional Analysis;Jan-Apr2014, Vol. 9 Issue 1/2, p392 

    We further interpret and simplify earlier produced fractional Ostrowski and Grüss type inequalities involving several functions.

  • On some extremal problems of approximation theory of functions on the real axis II. Vakarchuk, Sergei // Journal of Mathematical Sciences;Apr2013, Vol. 190 Issue 4, p613 

    The work is devoted to the solution of a number of extremal problems of approximation theory of functions on the real axis $$ \mathbb{R} $$. In the space L( $$ \mathbb{R} $$) , the exact constants in Jackson-type inequalities are calculated. The exact values of average ν-widths are obtained...

  • CONJUGATE FUNCTIONS, Lp-NORM LIKE FUNCTIONALS, THE GENERALIZED HÖLDER INEQUALITY, MINKOWSKI INEQUALITY AND SUBHOMOGENEITY. Matkowski, Janusz // Opuscula Mathematica;2014, Vol. 34 Issue 3, p523 

    For h : (0, ∞) → ℝ, the function h* (t) := th(1/t) is called (*)-conjugate to h. This conjugacy is related to the Hölder and Minkowski inequalities. Several properties of (*)-conjugacy are proved. If φ and φ* are bijections of (0, ∞) then (φ-1)* =...

  • Some results on the strength of relaxations of multilinear functions. Luedtke, James; Namazifar, Mahdi; Linderoth, Jeff // Mathematical Programming;Dec2012, Vol. 136 Issue 2, p325 

    We study approaches for obtaining convex relaxations of global optimization problems containing multilinear functions. Specifically, we compare the concave and convex envelopes of these functions with the relaxations that are obtained with a standard relaxation approach, due to McCormick. The...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics